QUT ePrints

Bayesian experimental design for models with intractable likelihoods

Drovandi, Christopher C. & Pettitt, Anthony N. (2013) Bayesian experimental design for models with intractable likelihoods. Biometrics, 69(4), pp. 937-948.

[img] Submitted Version (PDF 307kB)
Administrators only until December 2014 | Request a copy from author

View at publisher

Abstract

In this paper we present a methodology for designing experiments for efficiently estimating the parameters of models with computationally intractable likelihoods. The approach combines a commonly used methodology for robust experimental design, based on Markov chain Monte Carlo sampling, with approximate Bayesian computation (ABC) to ensure that no likelihood evaluations are required. The utility function considered for precise parameter estimation is based upon the precision of the ABC posterior distribution, which we form efficiently via the ABC rejection algorithm based on pre-computed model simulations. Our focus is on stochastic models and, in particular, we investigate the methodology for Markov process models of epidemics and macroparasite population evolution. The macroparasite example involves a multivariate process and we assess the loss of information from not observing all variables.

Impact and interest:

3 citations in Scopus
Search Google Scholar™
1 citations in Web of Science®

Citation counts are sourced monthly from Scopus and Web of Science® citation databases.

These databases contain citations from different subsets of available publications and different time periods and thus the citation count from each is usually different. Some works are not in either database and no count is displayed. Scopus includes citations from articles published in 1996 onwards, and Web of Science® generally from 1980 onwards.

Citations counts from the Google Scholar™ indexing service can be viewed at the linked Google Scholar™ search.

ID Code: 53924
Item Type: Journal Article
Keywords: Approximate Bayesian computation, Bayesian experimental design, Markov chain Monte Carlo, Robust experimental design
DOI: 10.1111/biom.12081
ISSN: 1541-0420
Subjects: Australian and New Zealand Standard Research Classification > MATHEMATICAL SCIENCES (010000) > STATISTICS (010400)
Divisions: Current > Schools > School of Mathematical Sciences
Current > QUT Faculties and Divisions > Science & Engineering Faculty
Copyright Owner: Copyright 2013 The International Biometric Society
Copyright Statement: The definitive version is available at www3.interscience.wiley.com
Deposited On: 02 Oct 2012 03:57
Last Modified: 20 Feb 2014 14:25

Export: EndNote | Dublin Core | BibTeX

Repository Staff Only: item control page